All-trans retinoic acid-induced inflammatory myositis in a patient with acute promyelocytic leukemia

Lydia H. Pecker, Jason Tsai, Anne Angiolillo

Research output: Contribution to journalArticlepeer-review

Abstract

All-trans retinoic acid (ATRA), a component of standard therapy for acute promyelocytic leukemia (APL), is associated with potentially serious but treatable adverse effects involving numerous organ systems, including rare skeletal muscle involvement. Only a handful of cases of ATRA-induced myositis in children have been reported, and none in the radiology literature. We present such a case in a 15-year-old boy with APL, where recognition of imaging findings played a crucial role in making the diagnosis and facilitated prompt, effective treatment.

Original languageEnglish (US)
Pages (from-to)1039-1041
Number of pages3
JournalPediatric radiology
Volume44
Issue number8
DOIs
StatePublished - Aug 2014
Externally publishedYes

Keywords

  • Acute promyelocytic leukemia
  • Adolescent
  • All-trans retinoic acid
  • Myositis

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Radiology Nuclear Medicine and imaging

Fingerprint Dive into the research topics of 'All-trans retinoic acid-induced inflammatory myositis in a patient with acute promyelocytic leukemia'. Together they form a unique fingerprint.

Cite this